Review: could Mirtazapine cause Edema (Swelling)?
Summary: Edema is found among people who take Mirtazapine, especially for people who are female, 60+ old, have been taking the drug for < 1 month, also take medication Coumadin, and have Lung neoplasm.
We study 17,088 people who have side effects while taking Mirtazapine from FDA and social media. Among them, 85 have Edema. Find out below who they are, when they have Edema and more.
You are not alone: join a mobile support group for people who take Mirtazapine and have Edema >>>
Mirtazapine has active ingredients of mirtazapine. It is often used in depression. (latest outcomes from 17,940 Mirtazapine users)
Edema (excess of watery fluid collecting in the cavities or tissues of the body) has been reported by people with high blood pressure, rheumatoid arthritis, pain, osteoporosis, metastases to bone. (latest reports from 22,129 Edema patients)
On Jan, 25, 2015: 17,080 people reported to have side effects when taking Mirtazapine. Among them, 84 people (0.49%) have Edema.
Time on Mirtazapine when people have Edema * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Edema when taking Mirtazapine * :
Age of people who have Edema when taking Mirtazapine * :
Severity of Edema when taking Mirtazapine ** :
|least||moderate||severe||most severe |
How people recovered from Edema ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Lung neoplasm (23 people, 27.38%)
- Neoplasm malignant (23 people, 27.38%)
- Calcium deficiency (23 people, 27.38%)
- Metastases to spine (23 people, 27.38%)
- Depression (14 people, 16.67%)
Top co-used drugs for these people * :
- Coumadin (39 people, 46.43%)
- Zometa (37 people, 44.05%)
- Synthroid (37 people, 44.05%)
- Ambien (33 people, 39.29%)
- Vioxx (29 people, 34.52%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Edema while taking Mirtazapine?
You are not alone! Join a mobile support group:
- support group for people who take Mirtazapine and have Edema
- support group for people who take Mirtazapine
- support group for people who have Edema
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Mirtazapine, Edema
You may be interested at these reviews (Write a review):
- Sodium phosphate sensitivity - chlortrimaton helps
When I eat meat or any product with Sodium Phosphate in it, either in one large dose or cumulatively I get all of these symptoms. It gets worse if I eat it in consecutive meals and/or days. Taking Chlortrimaton eases the symptoms. The Doctor says this is not an allergy but is a sensitivity to Sodium Phosphate. There are other meat tenderizers and preservatives that have one or more of the symptoms listed but I have not been able to identify them.
- Transition from mirtazapine to cymbalta (bipolar ii) 6 week duration taken in conjunction with seroquel, propranalol and implanon
In early September I approached my Psychiatrist to report that I was having sleep paralysis episodes as well as insatiable appetite. I had put on about 20lb in the space of 6 months since the sleep paralysis started.
My Psychiatrist opted to wean me off the Mirtazapine and onto Cymbalta. I have now been on 60mg of Cymbalta for about 4 weeks and completely titrated off the Mirtazapine.
I have noted that since switching to Cymbalta that I no longer have the insatiable appetite, nor have I had any further sleep paralysis episodes (though I have had a brain MRI to rule out any physiological issues - yet to receive results).
I have noticed that I have had mild to moderate rolling nausea with the Cymbalta and that I now have food aversions. Food does not interest me as much anymore and I find that certain foods (mostly processed snacks) are no longer palatable. I also find that I become full after much smaller meal portions.
I have found that I can no longer drink wine or spirits because they now taste awful however I can still tolerate certain brands of beer. I also no longer enjoy drinking cola.
I am also on the Implanon Implant. I have had this implant inserted for about 12 months and my cycles have been rather regular. Since starting the Cymbalta I have had some breakthrough bleeding yet my periods have not been as painful, though they have been heavier and longer.
My Psychiatrist will commence titrating me off the Seroquel in about two weeks and onto Topamax as it is his belief it will be less sedating than the Seroquel and that it will hopefully help as a mood stabiliser, treat my migraines and allow me to come off the Propranolol. he also hopes that I am able to loose some of the weight gained since the sleep paralysis episodes started.
As a side note regarding the Propranolol, I have naturally low blood pressure and I find while Propranalol is generally an effective migraine prophylactic, (I do get some breakthrough migraines) it does make my blood pressure even lower which leads to dizziness and faintness when I stand up too quickly from a recumbent position.
- Patients having false positives while on remeron
I have had a few patients complain they are failing drug tests for Amphetamines while on remeron, and have claimed to have not used any type of Amphetamine or any (Mixed Salts). These patients are all or were on probation, parole, or under some stipulation. Iv realized most of these patients are taking another psych med. The list consists of insomnia meds such as Ambien(zolpidem), Sonata(zaleplon),Lunesta(eszopiclone). Also the Anti-Depressants Lexapro (escitalopram)and Prozac (fluoxetine). One of my patients was on Diazepam (Valium). I have switched medicines, particularly the Ambien, Lexapro, and Prozac have reversed the false negative. I prescribe many of my patients remeron. I'm a big believer in its effects on my patients moods and everyday depression. I have heard this happening before, but this was the first time I have ever had this happen to one of my own patients.(These were 5 separate patients in the span of 16 months) Of course none of these patients were criminalized based on lab results, but the issue still lies there. I know this is common for a lot of script meds to give false positives for narcotics. This is just obviously one I am putting out there. Let me know if anyone has experienced something similar.
- Bone pain localized to poison ivy rash
I am having a moderate to strong reaction to poison ivy exposure. I have a localized rash with blistering, swelling and inflammation similar to cellulitis. The rash has been progressing for about a week. The blisters are not weeping or oozing. The area is cleaned daily with neem oil soap. Coincident with the rash, I have a persistent ache/pain in my lower forearm, wrist and hand that is responding weakly to Aleve and pretty much unresponsive to acetaminophen.
- 91 year old when awaken in morning confused
91 year old with emphysema. Uses Nebulizer 3x daily, oxygen, zocor, levothyroid wakes up in morning increasingly confused. Clears during day.
More reviews for: Mirtazapine, Edema
Comments from related studies:
From this study (4 years ago):
S. Romero on Apr, 10, 2011:
Female. Motrin. Myclonic jerk. Can actually "hear" the "electrical" surge right before the jerk. Maybe about 3-5 in a row about 5 minutes apart. The whole series is always preceded by vertigo. Happened to me twice before I suspected it was the Motrin. Haven't taken Motrin since.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.